Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 86, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 3, 2018, 8:52 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 8:52 PM EDT (00:52 UTC)
- Expired
- Aug 4, 2018, 9:42 AM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.59 ft at Aug 4, 2018, 2:00 AM EDT.
- Action stage
- 46 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
802 WGUS42 KFFC 040052 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 852 PM EDT Fri Aug 3 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Flint River near Woolsey affecting Clayton...Fayette and Spalding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC063-113-255-041452- /O.NEW.KFFC.FL.W.0086.180804T0052Z-000000T0000Z/ /WSEG1.1.ER.180804T0049Z.180804T0049Z.000000T0000Z.UU/ 852 PM EDT Fri Aug 3 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Flint River near Woolsey. * From this evening until further notice. * At 830 PM Friday the stage was 47.6 feet...and rising. * Flood stage is 48 feet. * At 48 feet...Flood stage is reached. Minor flooding begins of the natural flood plain upstream and downstream from the gage on Hampton Woolsey Road. This will primarily affect woodlands... agricultural fields and pastures. && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
3 follow-up statements
898
WGUS82 KFFC 040350
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1150 PM EDT Fri Aug 3 2018
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Woolsey affecting Clayton...Fayette and Spalding
Counties
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
GAC117-121-041749-
/O.EXT.KFFC.FL.W.0077.000000T0000Z-180805T0600Z/
/APHG1.1.ER.180802T2340Z.180804T0600Z.180805T0000Z.NO/
1150 PM EDT Fri Aug 3 2018
...Flood Warning extended until late Saturday night...The Flood
Warning continues for
The Big Creek near Alpharetta.
* Until late Saturday night.
* At 10 PM Friday the stage was 7.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will fall below flood stage Saturday evening.
* At 8 feet...Minor flooding occurs in the woodlands and fields
along the creek from near Cumming in south Forsyth County to
Alpharetta and Roswell in north Fulton County. Additional portions
of The Big Creek Greenway have minor flooding with 1 to 2 feet
of water. Most of the walking and biking paths will be closed...
especially upstream and downstream from the gage on Kimball
Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road are inundated.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC063-113-255-041749-
/O.EXT.KFFC.FL.W.0085.000000T0000Z-180804T1800Z/
/LOVG1.2.ER.180803T1607Z.180803T2316Z.180804T1200Z.NO/
1150 PM EDT Fri Aug 3 2018
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Flint River near Lovejoy.
* Until Saturday afternoon.
* At 11 PM Friday the stage was 13.9 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by Saturday
morning.
* At 13 feet...Minor Flooding occurs. Water begins to recede from portions
of the the Rivers Edge Golf Course. Several holes and fairways remain flooded.
Flooding of some residential yards continues upstream of gage between Upper
Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC063-113-255-041749-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.180804T0049Z.180804T0245Z.000000T0000Z.UU/
1150 PM EDT Fri Aug 3 2018
The Flood Warning continues for
The Flint River near Woolsey.
* Until further notice.
* At 11 PM Friday the stage was 48.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 48 feet.
* At 48 feet...Flood stage is reached. Minor flooding begins of the
natural flood plain upstream and downstream from the gage on
Hampton Woolsey Road. This will primarily affect woodlands...
agricultural fields and pastures.
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$
GAC077-113-255-041749-
/O.CON.KFFC.FL.W.0084.000000T0000Z-000000T0000Z/
/LING1.1.ER.180803T0648Z.180803T1730Z.000000T0000Z.NO/
1150 PM EDT Fri Aug 3 2018
The Flood Warning continues for
The Line Creek near Senoia.
* Until further notice.
* At 11 PM Friday the stage was 10.2 feet...and falling.
* Minor flooding will continue.
* The river will fall below flood stage after midnight tonight.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain occurs
which primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge may still be
inundated with water.
&&
LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455
$$908
WGUS82 KFFC 040945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
545 AM EDT Sat Aug 4 2018
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Flint River near Woolsey affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-041800-
/O.CON.KFFC.FL.W.0085.000000T0000Z-180804T1800Z/
/LOVG1.2.ER.180803T1607Z.180803T2316Z.180804T1200Z.NO/
545 AM EDT Sat Aug 4 2018
The Flood Warning continues for
The Flint River near Lovejoy.
* Until this afternoon.
* At 530 AM Saturday the stage was 12.4 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by 9 AM.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC063-113-255-042345-
/O.CON.KFFC.FL.W.0086.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.180804T0049Z.180804T0600Z.000000T0000Z.UU/
545 AM EDT Sat Aug 4 2018
The Flood Warning continues for
The Flint River near Woolsey.
* Until further notice.
* At 5 AM Saturday the stage was 48.4 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 48 feet.
* The river will continue to fall to below flood stage by midday.
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$715 WGUS82 KFFC 041342 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 942 AM EDT Sat Aug 4 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River near Woolsey affecting Clayton...Fayette and Spalding Counties GAC063-113-255-041412- /O.CAN.KFFC.FL.W.0086.000000T0000Z-180804T1342Z/ /WSEG1.1.ER.180804T0049Z.180804T0600Z.180804T1200Z.UU/ 942 AM EDT Sat Aug 4 2018 The Flood Warning is cancelled for The Flint River near Woolsey. * This takes effect immediately. * At 8 AM Saturday the stage was 47.9 feet...and falling. * Flood stage is 48.0 feet. * The river will continue to fall. && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 8:18 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 3, 8:18 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 818 PM EDT Fri Aug 3 2018 .SHORT TERM /Tonight through Sunday Night/... Showers and thunderstorms are ongoing in northeastern and southeastern portions of our region, but are expected to dissipate in the overnight hours. Some storms could produce locally heavy rain, which could lead to some localized flooding concerns given saturated soils from the rainfall from the last several days. Upper level ridging is building into the southeastern CONUS to begin the short term period, which is bringing about a return to a more diurnally-driven pattern of convection to north and central Georgia. This high pressure has allowed for drier air to build into the forecast area today, however, moisture will again begin to increase on Saturday. In spite of the increasing moisture, the upper level ridge and associated surface high pressure system should help to suppress convection tomorrow and keep showers and thunderstorms more scattered in nature. Maintained chance PoPs for Saturday afternoon and evening as a result. Due to the high pressure inhibiting the rain chances and cloud coverage, temperatures will be near normal values through the weekend. King .LONG TERM /Sunday through Saturday/... No changes to the long term. GFS and ECMWF agree that high pressure builds westward from the Atlantic across the forecast area into the first of next week. This will produce a more diurnal pattern of showers and thunderstorms. Toward the end of the period another trough deepens over the OH Valley with an accompanying short wave. So likely pops for the north still look okay. Previous discussion is included below. 41 PREV DISCUSSION... /Issued 316 AM EDT Fri Aug 3 2018/ LONG TERM /Saturday through Thursday/... A more diurnal pattern will begin to set up this weekend into early next week as high pressure aloft and at the surface builds in from the west. Pops and temps will trend towards normal values. Unfortunately, a wetter pattern may begin to set up again by the mid to late part of the week as a frontal boundary approaches from the north. This boundary is expected to approach by Thursday and potentially move into north-central portions of the CWFA on Friday. NListemaa && AVIATION... 00Z Update... Isolated showers and thunderstorms across the area are expected to diminish into the overnight hours. MVFR ceilings are expected to develop before sunrise on Saturday morning, then lift back to VFR in the late morning. Scattered showers with isolated thunderstorms will develop once again Saturday afternoon. Light SW winds this evening will weaken to nearly calm in the overnight hours and shift S during the daytime on Saturday. //ATL Confidence...00Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 71 89 / 40 30 20 30 Atlanta 71 88 73 89 / 20 30 20 40 Blairsville 64 83 65 83 / 40 40 20 40 Cartersville 69 88 71 88 / 20 30 20 40 Columbus 72 90 74 92 / 30 30 20 30 Gainesville 69 86 71 87 / 30 30 20 40 Macon 71 90 72 91 / 40 30 20 30 Rome 69 89 71 89 / 10 30 20 40 Peachtree City 70 89 71 89 / 20 30 20 40 Vidalia 73 91 73 91 / 50 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....41 AVIATION...King
Hazardous weather outlook, Aug 3, 12:00 PM EDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Fri Aug 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected mainly this afternoon and evening along a weak boundary across central Georgia. Widespread severe weather is not anticipated. However, a strong or even an isolated severe thunderstorm is not out of the question. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and thunderstorms are expected each day. Widespread severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 7:37 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
737 PM EDT FRI AUG 3 2018
GAZ008-009-016-040015-
Union GA-Towns GA-White GA-
737 PM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...SOUTHERN TOWNS
AND NORTHERN WHITE COUNTIES UNTIL 815 PM EDT...
At 736 PM EDT...an area of heavy rain was near Low Gap Shelter, or
10 miles north of Cleveland...moving northeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Blue
Mountain Shelter, Anna Ruby Falls, Smithgall Woods Conservation Are,
Mountain Scene, Sautee and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3488 8366 3483 8366 3482 8365 3480 8368
3477 8365 3477 8363 3473 8362 3472 8364
3469 8364 3462 8372 3471 8386 3472 8386
3472 8388 3475 8392 3491 8373
TIME...MOT...LOC 2336Z 221DEG 23KT 3475 8378
WIND...40MPHSpecial weather statement, Aug 3, 7:40 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EDT FRI AUG 3 2018
GAZ113-040045-
Toombs GA-
740 PM EDT FRI AUG 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
845 PM EDT...
At 738 PM EDT...an area of heavy rain was over New Branch, or 7
miles west of Reidsville...moving northeast at 10 mph.
HAZARD...Heavy rain and possible minor flooding.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Toombs Central, Johnson Corner, Ohoopee and New Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3192 8222 3192 8223 3191 8225
3193 8226 3193 8227 3194 8228 3194 8232
3201 8239 3224 8221 3221 8221 3218 8219
3216 8218
TIME...MOT...LOC 2338Z 221DEG 23KT 3207 8225
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:07 PM EDT | Flash Flood Warning | FFC | Toombs | 6 hr |
| Aug 3, 10:02 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Aug 4, 12:17 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 10 hr |
| Aug 4, 5:42 PM EDT | Special Weather Statement | FFC | Gwinnett | 48 min |
| Aug 4, 6:07 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 15 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.